MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E1654B
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 11/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra operatively, the patient had a third degree burn on the corner of the lips and in the inner mucosa of the mouth.Patient is currently under the observation of a plastic surgeon.Plastic surgery will be scheduled.The generator used with the device was a different generator.
 
Additional Manufacturer Narrative
Device code - c64343 (adverse event without identified device or use problem).Evaluation summary: one device was received for evaluation.The returned product did not meet specification as received.Visual inspection found the blue heat shrink insulation was scratched, thereby developing a hole.The reported condition could not confirmed, but there was enough mechanical damage on the insulation to make it possible.Inspection found the blue insulation was scratched.The device failed hipot testing at the damage site (a hole in the insulation).The damage to the electrode indicates the user mishandled the electrodes.The damage is consistent with holding/scratching the electrode with a forceps.It also may have been cleaned with an abrasive material.This cleaning method would also contribute to the insulator damage.The investigation identified the root cause of the reported event to be attributed to user handling damage.The instruction for use (ifu) states: the electrode has a coating to reduce sticking of eschar.Cleaning the electrode with a scratch pad or other abrasive object, scraping with a sharp object or bending beyond 90 degrees may damage the electrode.If the electrode is damaged, discard it.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during amigdalectomy procedure, the patient had a third degree burn on the corner of the lips and in the inner mucosa of the mouth.Patient is currently under the observation of a plastic surgeon.The generator used with the device was a different generator.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key9384738
Report Number1717344-2019-01555
Device Sequence Number14054219
Product Code GEI
UDI-Device Identifier10884521713383
UDI-Public10884521713383
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2024
Device Model NumberE1654B
Device Catalogue NumberE1654B
Device Lot Number91920004X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer12/13/2019
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age18 YR